MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the filed, during a coil embolization, the physician set the coil sheath of a 10mm x 40cm deltafill18 (dlf181040, l14584) in the hub of a concomitant microcatheter (excelsior1018, stryker).It was set by connecting the y-shaped connector during heparin continuous flush.When the physician tried to insert the complaint coil into the microcatheter by pushing the delivery wire, the hub and the sheath were not crimped enough, and the complaint coil came out about 10 mm from the gap.Therefore, he removed the sheath from the hub and pulled the delivery wire to withdraw the complaint coil inside the sheath.However, the complaint coil could not be pulled.He removed the deltafill18 complaint coil from the sheath by pushing the wire and noticed that the connection part was disconnected.Additional information received indicated that the rhv was not tightened around the introducer sufficiently.No excessive force was applied to the device.Adequate flush had been maintained through the devices.There was no significant procedural delay due to the event.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the rhv was not tightened around the introducer sufficiently.No excessive force was applied to the device.Adequate flush had been maintained through the devices.There was no significant procedural delay due to the event.No additional information is available.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician set the coil sheath of a 10mm x 40cm deltafill18 (dlf181040, l14584) in the hub of a concomitant microcatheter (excelsior1018, stryker).It was set by connecting the y-shaped connector during heparin continuous flush.When the physician tried to insert the complaint coil into the microcatheter by pushing the delivery wire, the hub and the sheath were not crimped enough, and the complaint coil came out about 10 mm from the gap.Therefore, he removed the sheath from the hub and pulled the delivery wire to withdraw the complaint coil inside the sheath.However, the complaint coil could not be pulled.He removed the deltafill18 complaint coil from the sheath by pushing the wire and noticed that the connection part was disconnected.Additional information received indicated that the rhv was not tightened around the introducer sufficiently.No excessive force was applied to the device.Adequate flush had been maintained through the devices.There was no significant procedural delay due to the event.No additional information is available.The device was discarded; therefore, no product investigation can be performed.A manufacturing record evaluation was performed for the finished device l14584 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaints of ¿coil introducer - incompatibility/fit-with rh valve¿ and ¿coil - premature detachment-prior to use¿ could not be confirmed.Based on the device history record review, there is no indication that the events are related to the device manufacturing process.Premature coil deployment in microcatheter is a known potential complication associated with the use of the deltafill18.The instructions for use (ifu) contains instructions and cautions regarding proper placement of the device, including introduction and positioning of the microcoil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction and device selection may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10471596
Report Number3008114965-2020-00391
Device Sequence Number19567844
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot NumberL14584
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/30/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR1018 MICROCATHETER , STRYKER; EXCELSIOR1018 MICROCATHETER , STRYKER